Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 91, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 23, 2019, 3:48 AM CDT for 8 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2019, 3:48 AM CDT (08:48 UTC)
- Expired
- Aug 23, 2019, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
137
WGUS54 KTSA 230848
FFWTSA
OKC001-021-061-091-101-111-135-145-231445-
/O.NEW.KTSA.FF.W.0091.190823T0848Z-190823T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
348 AM CDT Fri Aug 23 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northern Haskell County in southeastern Oklahoma...
McIntosh County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Southern Adair County in northeastern Oklahoma...
Southeastern Wagoner County in northeastern Oklahoma...
Southern Cherokee County in east central Oklahoma...
Muskogee County in east central Oklahoma...
Southeastern Okmulgee County in northeastern Oklahoma...
* Until 945 AM CDT.
* At 347 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to three inches of rain
have fallen with local amounts around four inches. Flash flooding
is ongoing or expected to begin shortly.
* Some locations that may experience flooding include...
Muskogee... Tahlequah...
Sallisaw... Stilwell...
Eufaula... Henryetta...
Fort Gibson... Muldrow...
Checotah... Roland...
Haskell... Warner...
Vian... Gore...
Dewar... Porum...
Okay... Webbers Falls...
Porter... Schulter...
Additional rainfall amounts of one to two inches are possible in the
warned area.
This includes Interstate 40 in Oklahoma between mile markers 237 and
327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3556 9573 3585 9576 3592 9452 3537 9445
3537 9449 3532 9449 3532 9468 3536 9476
3531 9482 3528 9597 3550 9602
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:46 AM CDT, 2 minutes earlier.
Area forecast discussion, Aug 23, 3:46 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
346 AM CDT Fri Aug 23 2019
.DISCUSSION...
Main concern for this forecast is focused on potential for
locally excessive rainfall amounts this morning across parts of
eastern OK and western AR. Additional flooding concerns will be
present in later periods as well as an active NW flow pattern
remains established over the plains into next week.
Showers and thunderstorms continue to re-generate over central OK
this morning as subtle shortwave evident in water vapor slowly
moves east. Considerable transport of moisture continues to
interact with a quasi-stationary sfc boundary located south of
I-40, with precip H2O values between 1.5-2.0 inches sampled by
are RAOBS. Storms have been efficient rain producers in this
environment and this potential will continue through the morning
at least as the upper wave continues to slide east. Have opted to
extend the Flood Watch for all except the northern tier of
counties in OK through 18z, by which time the low level moisture
transport should weaken enough for storms to decrease. There is
also some possibility of development this afternoon along residual
boundaries.
Later today storms will develop over the high plains with some
potential for these storms to eventually move into parts of the
area late tonight or Saturday morning. Yet another, possibly more
robust round of storms likely Saturday night into Sunday as a
strong shortwave moving over the Northern Rockies this morning
moves southeast, with a good signal of an MCS forming over the
Central Plains and moving ESE. This time frame may see an uptick
in severe weather potential along with more heavy rainfall. All
told several inches of rain are possible in some areas through
the weekend and additional flood headlines likely will be
necessary.
A brief return to hot weather expected Monday before a more
substantial cold front moves south Monday night bringing yet
another opportunity for thunderstorms. The unsettled pattern will
continue until another front brings a significantly drier airmass
south by the end of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 70 84 70 / 60 40 60 50
FSM 85 72 85 71 / 80 40 60 30
MLC 85 71 85 71 / 70 30 50 30
BVO 82 68 82 68 / 30 30 50 60
FYV 79 68 79 68 / 80 40 60 40
BYV 80 68 79 66 / 70 50 60 40
MKO 82 70 83 69 / 80 40 60 40
MIO 80 68 81 67 / 50 50 50 40
F10 83 69 85 69 / 70 30 60 40
HHW 90 72 87 72 / 50 30 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ060>072-
074.
Flash Flood Watch until 7 AM CDT this morning for OKZ054>059.
AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
010-011-019-020-029.
&&
SHORT TERM...07
LONG TERM....14Hazardous weather outlook, Aug 22, 5:00 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Thu Aug 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Thu Aug 22 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Remainder of this Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This evening. HEAVY RAIN. RISK...Elevated. AREA...Mainly Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have started to develop this afternoon along an outflow boundary which was located near Interstate 40...extending northeast into portions of northwest Arkansas. Damaging winds and very heavy rainfall will be possible in the strongest storms through the evening hours. More widespread showers and storms are expected overnight, especially near and north of the outflow boundary. While a limited severe weather threat will continue, the greatest threat overnight will be heavy rainfall, which may result in some localized flash flooding, especially across parts of northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will remain unsettled for the next several days, with rain chances in the forecast through the first part of next week. The clouds and rain will keep temperatures below seasonal normals through at least Sunday, providing a welcome break from the heat. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 22, 10:15 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 PM CDT Thu Aug 22 2019
OKZ054>057-060>063-067-068-230400-
Tulsa OK-Craig OK-Osage OK-Cherokee OK-Rogers OK-Delaware OK-
Nowata OK-Washington OK-Mayes OK-Wagoner OK-
1015 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...ROGERS...
SOUTHWESTERN DELAWARE...EAST CENTRAL OSAGE...MAYES...WASHINGTON...
NOWATA...NORTHEASTERN WAGONER...NORTHWESTERN CHEROKEE AND
NORTHEASTERN TULSA COUNTIES UNTIL 1100 PM CDT...
At 1015 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Ochelata to 4 miles northeast of
Claremore to 7 miles southeast of Inola. Movement was northeast at 40
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Claremore...
Vinita... Nowata...
Pryor... Owasso...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Dewey...
Chouteau... Chelsea...
Inola... Locust Grove...
Salina... Oologah...
Adair... Ramona...
This includes Interstate 44 between mile markers 237 and 284.
LAT...LON 3695 9578 3666 9514 3613 9491 3597 9557
3628 9585 3661 9620
TIME...MOT...LOC 0315Z 240DEG 37KT 3666 9601 3637 9558 3605 9545Special weather statement, Aug 23, 12:59 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1259 AM CDT Fri Aug 23 2019
OKZ072-074-230645-
Haskell OK-Sequoyah OK-
1259 AM CDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND CENTRAL
SEQUOYAH COUNTIES UNTIL 145 AM CDT...
At 1258 AM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Vian to 5 miles northeast of Stigler.
Movement was east at 20 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Muldrow...
Gans... Tamaha...
Short... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 299 and
317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3532 9468 3535 9473 3536 9476 3533 9479
3532 9481 3528 9482 3529 9509 3550 9490
3558 9446
TIME...MOT...LOC 0558Z 259DEG 19KT 3549 9488 3532 9506The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:58 PM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Aug 22, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 27 min |
| Aug 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 35 min |
| Aug 22, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 35 min |
| Aug 22, 9:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 22, 9:35 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Aug 22, 10:13 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 22, 10:15 PM CDT | Special Weather Statement | TSA | Mayes, Nowata, Rogers, Washington | 45 min |
| Aug 22, 10:55 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| Aug 23, 12:25 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 23, 12:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Aug 23, 1:03 AM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 4 hr |
| Aug 23, 2:17 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 23, 2:30 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 7 hr |
| Aug 23, 5:04 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 116 min |
| Aug 23, 6:03 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 117 min |
| Aug 23, 8:40 AM CDT | River Flood Warning | TSA | Creek | 18 hr |
| Aug 23, 8:50 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg | 115 min |
| Aug 23, 9:34 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Creek, Haskell, McIntosh, Muskogee and 4 more | 12 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.